Alabama, 2025

Flash Flood and Damaging Winds in Alabama, June 6, 2025

June 6, 2025 · NWS HUN · 8 events in 5 counties and zones

A complex of strong to severe thunderstorms formed along and ahead of a pre-front trough axis that move along a stalled front well to our north on June 6th. Most of the severe storms occurred in near and east of the I-65 corridor.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$19,000
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HUN wrote it up.

A complex of strong to severe thunderstorms formed along and ahead of a pre-front trough axis that move along a stalled front well to our north on June 6th. Most of the severe storms occurred in near and east of the I-65 corridor.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jun 6, 12:15 PM CST, 20 minutes earlier.

Area forecast discussion, Jun 6, 12:15 PM CST, 20 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
115 PM CDT Fri Jun 6 2025

...New AVIATION...

.NEAR TERM...
(Rest of Today and Tonight)
Issued at 1130 AM CDT Fri Jun 6 2025

Light-moderate SW flow in the low-levels will continue across the
region today, as we will remain located to the southeast of a
diffuse cold front extending from a low across the western Mid-
Atlantic states to a lee cyclone across southeastern
NM/southwestern TX. To our west-northwest, a large MCS (initially
located across southwestern MO/northwestern AR/southeastern OK at
12Z) will continue to dissipate this morning as it spreads
southeastward across AR, with development of downstream showers
and thunderstorms already in progress from the Lower OH Valley
southeastward into northern Middle TN. Present indications are
that reinvigoration of convection will occur shortly (likely
between 17-18Z) across a broad region from the Mid-South east-
northeastward into eastern portions of KY/TN as the remnant mid-
level vorticity lobe (MCV) advances eastward and interacts with a
rapidly destabilizing and largely undisturbed airmass. Although
coverage of storms is a bit more uncertain with southward extent
(i.e. across northern MS/AL/GA), contraction of the mid-level
height gradient between a strengthening subtropical ridge across
south TX and an amplifying northern stream trough across eastern
Canada will support WNW flow of 25-35 knots (marginally supportive
of updraft organization). With highs in the 85-90F range and
MLCAPE predicted to reach 2000-2500 J/kg this afternoon, locally
damaging winds (up to 50-60 MPH), large hail (up to 1" in
diameter) and frequent lightning will be concerns with the most
intense cells.

Latest near term model data suggests that the MCV will progress
eastward and away from the region late this afternoon/early this
evening, and with no evidence of meaningful synoptic scale forcing
for ascent, there will likely be a diurnal component to storm
coverage in our region. However, we will need to keep an eye out
to our northwest, as a small cluster of storms may eventually
evolve out of convection to our north later this afternoon, which
may clip northeastern portions of the forecast area this evening
(with a continued risk for gusty-locally damaging outflow winds
and at least small hail). Furthermore, most model guidance
indicates regeneration of at least weak convection throughout the
evening/overnight hours in the vicinity of a composite
frontal/outflow boundary that will gradually drop southward into
the region from the OH Valley by 12Z Saturday, but with this
occurring near the peak of the nocturnal cooling cycle, storm
intensity should be muted. In areas that do not experience
rainfall, it will be a warm/humid night featuring lows in the
u60s-l70s and development of patchy fog in a few locations.

&&

.SHORT TERM...
(Saturday through Sunday night)
Issued at 1130 AM CDT Fri Jun 6 2025

Short range model solutions continue to indicate that afternoon
thunderstorms today across CO will congeal into another large MCS
that will spread east-southeastward across northern OK overnight,
reaching the western Ozark Plateau by 12Z Saturday. Although this
may result in a similar setup for development of diurnal
convection across our CWFA compared to today (initiated by an MCV
traveling eastward and away from the decaying MCS across AR),
there are notable concerns stemming from mesoscale features that
cannot be resolved at this time range. Of most importance will be
the position of the composite frontal/outflow boundary (discussed
above), which may lie across our forecast area and focus the
development of more significant late morning/early afternoon
convection (and perhaps another MCS) to our south (i.e. across
central AL). Lingering cloud cover in the vicinity of this
boundary (and to its north) may limit destabilization to some
extent, and this is something we will need to monitor. Another
potential scenario is that the remnant MCV may tend to lift
northeastward tomorrow, within the flow around an amplifying
500-mb shortwave trough that will acquire an increasingly neutral
tilt as it tracks from the Mid-MO Valley into the Mid-MS Valley.
This solution is indicated by a few models, and would focus the
bulk of downstream convective development to our north once again.
Regardless of storm coverage, kinematic parameters will be
favorable for organized multicell clusters (as mid-level WNW flow
will increase to 35-45 knots), featuring a risk for damaging wind,
large hail and perhaps a brief tornado given WSW flow at the
850-mb level of 25-35 knots.

Broad scale ascent will begin to strengthen across the region on
Saturday evening, as the shortwave trough (noted above) takes on a
negative-tilt and advances northeastward into the Lower Great
Lakes. This will likely support redevelopment of thunderstorm
clusters both along trailing outflow (related to any MCS
development during the afternoon) and along a weak cold front that
will extend southwestward from a deepening area of low pressure
across IL/IN. The potential exists for multiple rounds
thunderstorms from Saturday evening-early Sunday morning, and
although instability will diminish nocturnally, a risk for locally
damaging wind gusts will continue. The risk for flash flooding
will also increase significantly during this period, as PWAT
values may rise into the 1.8-2" range.

Showers and thunderstorms will likely be ending from NW-to-SE
after sunrise Sunday morning, as the cold front slips
southeastward and veers low-level flow to WNW. Although this may
allow a slightly drier airmass to advect into portions of the
region north of the TN River, and additional shower or storm may
occur across our southeastern zones through Sunday afternoon if
the front moves slower than indicated. Dry conditions are
anticipated Sunday night as high pressure will build into the
region from the north, with lows falling back into the l-m 60s.

&&

.LONG TERM...
(Monday through Thursday)
Issued at 900 PM CDT Thu Jun 5 2025

Rainy conditions will continue into the long term forecast as the
front lingers in the TN Valley through the start of the work
week. The front looks to slowly sag SE from Sunday night into
Tuesday with an eventual exit Tuesday afternoon as the parent low
pushes into the NE. The lingering presence of the trough does look
to induce additional days of rain and storm chances however a
widespread severe and flooding risk is looking less likely.
Rather, it looks like we will be able to obtain just enough CAPE
and retain just enough shear from the front to support some rain
and storms both Monday and Tuesday afternoon with low confidence
in any reaching severe limits. Further, models maintain event
rainfall totals of 2-3 inches through Wednesday, which the summer
foliage will easily soak up. Thus, flooding concerns through next
week will likely be limited to rises on rivers, creeks, and
streams along with the potential for some localize flooding issues
in low lying areas.

Beyond Tuesday, we will find ourselves between the front exiting
to our east and a developing cut off low to our west. These two
features will unfortunately provide just enough support for
additional days of afternoon rain and storm chances through the
end of the long term. Neither feature will be close enough to
support a significant severe risk, rather just additional days
where general summer time thunderstorms will be possible.

&&

.AVIATION...
(18Z TAFS)
Issued at 115 PM CDT Fri Jun 6 2025

Showers and thunderstorms will continue to develop across
northern AL this aftn, as an upper-lvl disturbance (originating
from a decaying MCS to our WNW) travels eastward atop a warm/moist
and unstable airmass. Although we have included TEMPO groups from
18-22Z (the timeframe of greatest concern for cig/vsby impacts
and AWWs), we will need to keep an eye out for a small cluster of
thunderstorms which may evolve across southeastern MO/southern
IL/southwestern KY later this aftn and spread southeastward into
the region btwn 1-7Z (potentially warranting additional TEMPO
groups or amendments). In the wake of any evening precipitation,
skies may tend to partially clear, perhaps allowing for the
development of patchy BR/FG in a few locations by sunrise.
However, development of sct-bkn Cu during the early morning hours
may prevent this from occurring. Additional rain and storms may
begin to impact the terminals late in the TAF period (16-18Z), but
this has not been included in the forecast at this point.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...None.
TN...None.

&&

NEAR TERM...70/DD
SHORT TERM...70/DD
LONG TERM...RAD
AVIATION...70/DD

In the hours before

Special weather statement, Jun 6, 10:35 AM CST, 2 hours before
Special Weather Statement
National Weather Service Huntsville AL
1135 AM CDT Fri Jun 6 2025

ALZ007-061645-
Morgan AL-
1135 AM CDT Fri Jun 6 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN MORGAN COUNTY
THROUGH 1145 AM CDT...

At 1134 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Falkville, or 11 miles east of Hartselle, moving east
at 15 mph.

HAZARD...Wind gusts in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Florette.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3438 8678 3444 8680 3448 8664 3437 8664
TIME...MOT...LOC 1634Z 264DEG 11KT 3442 8675

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

26

The radar

The Northeast Alabama radar (KHTX), 101 km away, was scanning. The volume nearest the first event began at 18:34 UTC.

Open the radar archive at this moment

Event by event

7 thunderstorm wind, 1 flash flood. Local standard time, as filed.

Thunderstorm Wind, Cullman

When
June 6, 12:35 PM CST
Where
Cullman County, 1.36 mi NNE of Berlin
Measured
39 kt (45 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.199, -86.743

A tree was reported down on a house at 4680 county road 747.

Thunderstorm Wind, Lauderdale

When
June 6, 1:40 PM CST
Where
Lauderdale County, 2.27 mi E of Whitehead
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
Public
Coordinates
34.880, -87.280

Trees were reported down in the town of Anderson.

Thunderstorm Wind, Jackson

When
June 6, 2:15 PM CST
Where
Jackson County, Nat
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
Emergency Manager
Coordinates
34.620, -86.280

Trees were reported down across road in Woodville.

Thunderstorm Wind, Morgan

When
June 6, 2:18 PM CST
Where
Morgan County, 0.63 mi NW of Morgan City
Measured
35 kt (40 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
34.477, -86.576

A tree was reported down on Rescue road. Likely caused by outflow from thunderstorms to the N of this location.

Thunderstorm Wind, Jackson

When
June 6, 2:19 PM CST
Where
Jackson County, Trenton
Measured
52 kt (60 mph) estimated gust
Property damage
$6,000
Reported by
Trained Spotter
Coordinates
34.750, -86.250

Several trees were knocked down or uprooted along Highway 65 in the Trenton community.

Thunderstorm Wind, Jackson

When
June 6, 2:48 PM CST
Where
Jackson County, 1.14 mi E of Hollywood
Measured
39 kt (45 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
34.720, -85.960

Tree was reported down across road along CR 33 in Hollywood.

Thunderstorm Wind, Jackson

When
June 6, 2:50 PM CST
Where
Jackson County, 2.19 mi NW of Wannville
Measured
39 kt (45 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
34.790, -85.910

TA tree and some powerlines were reported down in Fackler.

Flash Flood, Dekalb

When
June 6, 3:33 PM CST to 9:33 PM CST
Where
Dekalb County, 1.84 mi WNW of Ft Payne Isbell Arpt to 1.55 mi E of Henagar
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
34.480, -85.750

The road was washed out due to flash flooding at CR 97 at CR 930. Depth of water was 8 to 10 inches rushing over the road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2025Every state in 2025This day in weather historyWarnings in Alabama, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1279580, 1279004, 1279005, 1279029, 1279008, 1279576, 1279578, 1284658.